MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN

INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN
Catalog Number 00020006800
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026, the customer reported discrepant pt and ptt patient results generated on acl top 550 cts sn (b)(6), (pn 00000280045) and another analyzer using hemosil synthasil lot n0754328 (pn 00020006800) and hemosil recombiplastin 2g (20ml), lot n0159343, (pn 00020003050).User reported multiple erroneous pt/aptt results over a two-day period, with 60 corrected reports generated and 130 additional samples canceled due to the samples being too old to retest.All erroneous results were lower than the corrected results.No patient impact reported.
 
Additional Manufacturer Narrative
A review of the certificates of analysis for hemosil synthasil (lot n0754328) and hemosil recombiplastin 2g (20 ml, lot n0159343) confirmed that all reagents met release specifications with no abnormalities.Package insert acceptance ranges for hemosil normal control 1 (lot n0946203) and hemosil abnormal control 3 (lot n0159179) were verified and found to be appropriate.Instrument data from the acl top 550 cts (serial no.(b)(6)) demonstrated use of werfen-locked test and material definitions.Qc review identified a transient out-of-range aptt-synthasil (aptt-ss) result for hemosil abnormal control 3 on (b)(6) 2026, followed by subsequent recoveries within acceptance ranges.All other pt and aptt quality control results reviewed were within package insert specifications.Sample and general instrument logs showed no instrument alarms or mechanical errors.While some patient samples displayed abnormal clot curves and processing errors, no consistent pattern suggesting instrument malfunction or reagent failure was identified.The investigation ruled out instrument mechanical issues, reagent handling failures, aspiration errors, and reagent contamination as contributing factors.The root cause of the shortened pt and aptt results was determined to be carryover from thrombin-based and anti-xa assays due to compromised clean b diluted in combination with higher than average throughput of q.F.A.(thrombin) and anti-xa testing on (b)(6) 2026.Review of maintenance records indicated clean b diluted volumes consistently outside expected preparation ranges, suggesting improper preparation practices that may have increased carryover risk under elevated test volume conditions.Action taken to address the issue included a full system inspection, replacement and calibration of the sample probe, verification of probe precision, and system validation with no qc failures observed.Patient correlation studies with a second acl top analyzer demonstrated concordant results.The instrument was returned to service following medical director approval, and no further issues have been reported.There is no evidence to indicate a manufacturing, design, or labeling issue with the products.Reinforcement of proper clean b diluted preparation and adherence to enhanced cleaning recommendations for high thrombin and anti-xa test volumes were provided.Based on this assessment, no further remedial actions are required.This incident will be monitored through trending analysis.

Brand Name
HEMOSIL SYNTHASIL
Common Device Name
ACTIVATED PARTIAL THROMBOPLASTIN
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
526 route 303
orangeburg NY 10962
Manufacturer Contact
keith kelly
180 hartwell road
bedford, MA 01730-2443
MDR Report Key24879293
Report Number1217183-2026-00003
Device Sequence Number15927737
Product Code GFO
UDI-Device Identifier08426950078920
UDI-Public(01)08426950078920(11)250801(17)270731(10)N0754328
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K060688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00020006800
Device Lot NumberN0754328
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown